Alert archive / Illinois / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 151, NWS Lincoln, IL

August 26, 1996Macon County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 26, 1996, 6:10 PM CDT for Macon County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 1996, 6:10 PM CDT (23:10 UTC)
Expired
Aug 26, 1996, 7:00 PM CDT
In force
50 min
Issued by
NWS Lincoln, IL
Area
Whole counties

County Macon County, IL

The radar

The Lincoln radar (KILX), 45 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1996-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1996-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
466 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 262312
SVRSPI
ILC115-270000-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
610 PM CDT MON AUG 26 1996
 
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  700 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN CENTRAL ILLINOIS
 
   ...MACON COUNTY
 
AT 605 PM...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED IN THE CITY
OF DECATUR. THE STORM WAS MOVINGx TO THE SOUTHEAST AT AROUND 10 MPH.
THIS STORM WILL AFFECT DECATUR AND SURROUNDING AREAS.
 
DAMAGING HAIL IS POSSIBLE WITH THIS STORM. GET INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
$$
FRIEDERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:43 PM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Aug 26, 1:43 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
145 PM CDT MON AUG 26 1996

CRNT TSTM ACTVTY OCCURRING OVR S CNTRL AND SE IL LUKS LIKE IT WILL
LINGER INTO THE EVENING HRS AHEAD OF S/W. VRT MAX ASSOCTD WITH THIS S/W
WILL BE SLOW TO MV ACROSS SRN IL TONIGHT...SO SCT POPS NEEDED FOR
TONIGHT OVR THE SE. OTHERWISE...WEAK CD FNT WL SINK THRU THE AREA
TONIGHT WITH LITTLE DYNAMICS. SO WHILE SOME AREAS OF BKN CLDS EXPECTED
IN CNTRL IL...SHUD BE DRY. MDLS SHOWING GUD MID LVL DRYING BEHIND THE
S/W AND FNT SO TOMORROW WILL BE MO SUNNY. ONLY EXCEPTION MAY BE CLOSE
TO FNT OVR THE SE COUNTIES TMW MRNG. WITH LACK OF GUD CAA AND PLENTY OF
LATE AUG SUN...TEMPS WL STILL WARM NICELY TOMORROW. FWC/FA
N IN CLOSE
AGREEMENT AND FOLLOWED.

PIA   61/84  10
SPI   62/86  10
DEC   63/86  10
CMI   63/85  10
SEIL  64/86  31

FRIEDERS/BRITT

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 4:18 PM CDTSevere Thunderstorm WarningILXMacon, Piatt42 min

Nearby

Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.